Uveitis-like syndrome and iris transillumination after the use of oral moxifloxacin

M Wefers Bettink-Remeijer, K Brouwers, L van Langenhove, P W T De Waard, T O Missotten, J P Martinez Ciriano, E Van Aken

Research output: Contribution to journalLetterResearchpeer-review

Abstract

OBJECTIVE: To report a newly recognized adverse effect of oral moxifloxacin.

DESIGN: Observational case reports.

PARTICIPANTS: Five patients who used oral moxifloxacin therapy.

MAIN OUTCOME MEASURES: In five patients, a uveitis-like episode followed oral moxifloxacin therapy, afterwards they experienced photophobia. At slitlamp investigation, the patients showed almost complete iris transillumination, not restricted to one sector, and persistent mydriasis of the pupil, with no reaction to light and no near reflex. Follow-up of 3 years in one of the patients showed no change of symptoms. Only in one patient, with a history of anterior uveitis, an anterior chamber tap was positive for herpes simplex genome. Only after the use of moxifloxacin did she experience continuous photophobia.

CONCLUSIONS: Iris transillumination and sphincter paralysis is a newly recognized adverse effect of oral moxifloxacin therapy.

Original languageEnglish
Pages (from-to)2260-2
Number of pages3
JournalEye (London, England)
Volume23
Issue number12
DOIs
Publication statusPublished - Dec 2009

Keywords

  • Administration, Oral
  • Adult
  • Aged
  • Anti-Infective Agents/adverse effects
  • Aza Compounds/adverse effects
  • Female
  • Fluoroquinolones
  • Humans
  • Iris Diseases/chemically induced
  • Male
  • Moxifloxacin
  • Photophobia/etiology
  • Quinolines/adverse effects
  • Transillumination
  • Uveitis/chemically induced

Fingerprint

Dive into the research topics of 'Uveitis-like syndrome and iris transillumination after the use of oral moxifloxacin'. Together they form a unique fingerprint.

Cite this